Mississippi, 2010Hail in Mississippi, March 25, 2010
March 25, 2010 · NWS MEG · 3 events in 3 counties and zones
A surface low pressure system tracked northeast across the Mid-South during the afternoon hours of March 25th, 2010. Showers and thunderstorms developed out ahead of the trailing cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface low pressure system tracked northeast across the Mid-South during the afternoon hours of March 25th, 2010. Showers and thunderstorms developed out ahead of the trailing cold front. Some of the storms became severe and produced large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 25, 1:35 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 25, 1:35 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
235 PM CDT THU MAR 25 2010
.DISCUSSION...
TONIGHT...AN H5 SHORTWAVE TROUGH WILL CONTINUE TO MOVE ACROSS THE
MID SOUTH THIS AFTERNON AND EAST OF THE REGION TONIGHT. SHOWERS
AND THUNDERSTORMS WILL DIMINISH AFTER THE COLDEST AIR ALOFT EXITS
THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE UNTIL
AROUND SUNSET WITH MUCAPE VALUES 500-1000 J/KG AND LIFTED INDICES
BETWEEN -2 AND -4 DEGREES CELCIUS.
FRIDAY AND SATURDAY...A SHORTWAVE RIDGE WILL PROVIDE THE REGION
WITH DRY CONDITIONS. TEMPERATURES WILL BE ABOUT 10 DEGREES BELOW
NORMAL ON FRIDAY AND THEN WARM TO NEAR NORMAL ON SATURDAY.
SATURDAY NIGHT AND SUNDAY...A CLOSED UPPER LEVEL LOW WILL MOVE
INTO THE MID SOUTH FROM THE PLAINS STATES. AN ASSOCIATED COLD
FRONT WILL BRING SHOWERS AND THUNDERSTORMS SATURDAY NIGHT INTO
SUNDAY MORNING. SEVERE WEATHER IS UNLIKELY WITH THIS SYSTEM DUE TO
THE TIME OF DAY OF THE COLD FRONT PASSAGE. WRAP AROUND MOISTURE
WILL ALLOW SHOWERS TO LINGER INTO SUNDAY.
MONDAY THROUGH WEDNESDAY...A FULL LATITUDE H5 RIDGE AXIS /FIRST
ONE IN QUITE SOME TIME FOR THE SOUTHEAST U.S./ DEVELOPS BY THE
MIDDLE OF NEXT WEEK. DRY WEATHER AND ABOVE NORMAL TEMPERATURES ARE
FORECAST. THE REGION MIGHT SEE ITS FIRST 80 DEGREE TEMPERATURES
SINCE OCTOBER 2009.
OKULSKI
&&
AVIATION...
18Z TAF CYCLE
A POTENT UPPER LEVEL LOW PRESSURE NEAR LZK AT 18Z WILL CONTINUE TO
MOVE EAST THIS AFTERNOON. A MID LEVEL DRY SLOT HAS ALLOWED FOR
SURFACE HEATING AND DESTABLIZATION AHEAD OF THE MID LEVEL LOW.
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD EAST ACROSS THE
TAF SITES EARLY THIS AFTERNOON. CONSIDERING AROUND 1000J/KG OF
MUCAPE...LI/S TO -4C...AND INVERTED V PROFILES...EXPECT A FEW
STRONG TO SEVERE THUNDERSTORMS WITH STRONG WIND GUSTS AND HAIL
POSSIBLE. DUE TO LIMITED SKILL IN PINPOINTING SEVERE STORMS AT
PARTICULAR TAF SITES NOT ASSOCIATED WITH A SQUALL-LINE...HAVE
OPTED TO LEAVE SEVERE MENTION OUT OF TAFS. BUT THIS IS A DISTINCT
POSSIBILITY AS ATMOSPHERE BECOMES INCREASINGLY UNSTABLE AND SHEAR
REMAINS STRONG.
VFR TO MVFR CEILINGS SHOULD PERSIST THROUGH THE AFTERNOON
HOURS...BECOMING LOCALLY REDUCED IN CONVECTION. LOW STRATUS DECK
WILL DEVELOP BEHIND THE MID AND UPPER LEVEL LOW AND PERSIST
THROUGH THE NIGHT WITH SOLID MVFR...TO POSSIBLY EVEN IFR THROUGH
SUNRISE ON FRIDAY. CEILINGS SHOULD BECOME VFR BY MID MORNING FRIDAY.
WINDS SHOULD REMAIN STRONG SOUTHWESTERLY AROUND 15 KNOTS WITH
GUSTS UP TO 25 KNOTS POSSIBLE THROUGH THE AFTERNOON. WINDS WILL
SWITCH TO NORTHWESTERLY BEHIND THE UPPER LOW AND REMAIN STRONG AND
GUSTY THROUGH MIDNIGHT. WINDS WILL GRADUALLY DIMINISH AND BECOME
NORTHERLY TOWARDS SUNRISE AND BEYOND.
JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 40 58 42 69 / 30 0 0 10
MKL 38 56 35 68 / 50 0 0 10
JBR 38 56 40 66 / 30 0 0 20
TUP 43 59 39 69 / 40 10 0 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 25, 1:06 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
206 PM CDT THU MAR 25 2010
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-262115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
206 PM CDT THU MAR 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE WEATHER FOR WESTERN TENNESSEE
AND NORTHERN MISSISSIPPI THROUGH 7 PM CDT THIS EVENING. LARGE HAIL
AND DAMAGING WINDS ARE THE PRIMARY HAZARDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
PLEASE SEND ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER
SERVICE AND LOCAL EMERGENCY MANAGEMENT.
OKULSKI
In the hours before
Local storm report, Mar 25, 1:59 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL HORNERSVILLE 36.04N 90.11W
03/25/2010 E1.00 INCH DUNKLIN MO LAW ENFORCEMENT
1 INCH HAIL REPORTED IN HORNERSVILLE
&&
MHRSpecial weather statement, Mar 25, 2:01 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT THU MAR 25 2010
MSZ003-004-014-015-TNZ090-252045-
TIPPAH MS-BENTON MS-UNION MS-PONTOTOC MS-HARDEMAN TN-
301 PM CDT THU MAR 25 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...
BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 10 MILES SOUTHWEST OF CANAAN
TO 6 MILES SOUTH OF PINEDALE AT 301 PM CDT...MOVING NORTHEAST AT 45
MPH.
PEOPLE IN BENTON...HARDEMAN...PONTOTOC...TIPPAH AND UNION COUNTIES...
INCLUDING LOCATIONS NEAR NEW ALBANY AND RIPLEY...SHOULD MONITOR THIS
STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
BORGHOFF
Special weather statement, Mar 25, 2:08 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
308 PM CDT THU MAR 25 2010
MOZ115-TNZ001-002-019-252045-
PEMISCOT MO-LAKE TN-OBION TN-DYER TN-
308 PM CDT THU MAR 25 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...
NORTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE...
SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5
MILES SOUTHWEST OF CARUTHERSVILLE AT 308 PM CDT...MOVING NORTHEAST AT
35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN DYER...LAKE...OBION AND PEMISCOT COUNTIES...INCLUDING
LOCATIONS NEAR CARUTHERSVILLE...SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
Local storm report, Mar 25, 2:22 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL HORNERSVILLE 36.04N 90.11W
03/25/2010 E1.00 INCH DUNKLIN MO LAW ENFORCEMENT
1 INCH HAIL REPORTED IN HORNERSVILLE
0309 PM HAIL JACKSON 35.63N 88.83W
03/25/2010 E0.75 INCH MADISON TN TRAINED SPOTTER
PENNY SIZE HAILED REPORTED IN JACKSON
&&
MHRLocal storm report, Mar 25, 2:24 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
324 PM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL HORNERSVILLE 36.04N 90.11W
03/25/2010 E1.00 INCH DUNKLIN MO LAW ENFORCEMENT
1 INCH HAIL REPORTED IN HORNERSVILLE
0309 PM HAIL JACKSON 35.63N 88.83W
03/25/2010 E0.75 INCH MADISON TN TRAINED SPOTTER
PENNY SIZE HAILED REPORTED IN JACKSON
0320 PM TSTM WND GST BOLIVAR 35.26N 89.00W
03/25/2010 E50.00 MPH HARDEMAN TN TRAINED SPOTTER
&&
MHRLocal storm report, Mar 25, 2:35 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
335 PM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL HORNERSVILLE 36.04N 90.11W
03/25/2010 E1.00 INCH DUNKLIN MO LAW ENFORCEMENT
1 INCH HAIL REPORTED IN HORNERSVILLE
0309 PM HAIL JACKSON 35.63N 88.83W
03/25/2010 E0.75 INCH MADISON TN TRAINED SPOTTER
PENNY SIZE HAILED REPORTED IN JACKSON
0320 PM TSTM WND GST BOLIVAR 35.26N 89.00W
03/25/2010 E50.00 MPH HARDEMAN TN TRAINED SPOTTER
0322 PM HAIL 4 S HENDERSON 35.39N 88.65W
03/25/2010 E1.00 INCH CHESTER TN EMERGENCY MNGR
&&
MHRHail, Lee
- When
- March 25, 2:40 PM CST to 2:45 PM CST
- Where
- Lee County, Tupelo to 1 mi S of Tupelo
- Measured
- 1 in hail
- Property damage
- $100
- Reported by
- Trained Spotter
- Coordinates
- 34.270, -88.720
Penny to quarter size hail fell in the Tupelo area. Quarter size hail broke a window in Downtown Tupelo.
Hail, Alcorn
- When
- March 25, 2:45 PM CST to 2:52 PM CST
- Where
- Alcorn County, Corinth
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.930, -88.520
Penny to nickel size hail fell in Corinth.
Hail, Tishomingo
- When
- March 25, 3:15 PM CST to 3:20 PM CST
- Where
- Tishomingo County, 0.65 mi SE of Luke
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.813, -88.192
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arkansas, March 25, 20101 death · 1 event
- Tornadoes in Alabama, March 25, 2010$205,000 · EF1 · 2 events
- Hail and Damaging Winds in Louisiana, March 25, 2010$223,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Tennessee, March 25, 2010$250,000 · 70 kt wind · 5 events
- Tornado and Hail in Alabama, March 25, 2010$50,000 · EF1 · 6 events
- Strong Wind in Illinois, March 25, 2010$75,000 · 2 events
- Heavy Rain and Strong Wind in Illinois, March 25, 2010$50,000 · 3 events
- Flash Flooding and Flooding in Missouri, March 25, 201028 events
- Winter Weather in Ohio, March 25 to 26, 201017 events
- Damaging Winds in Louisiana, March 25, 2010$10,000 · 56 kt wind · 7 events
- Flash Flooding in Oklahoma, March 25, 20106 events
- Hail in Tennessee, March 25, 20101 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220492, 220493, 220494.